Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 400, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 4:46 PM EDT for Amherst County, Appomattox County, Buckingham County, Virginia. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 4, 2011, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:50 PM EDT | TSTM WND DMG | Amherst, VA | NUMEROUS TREES BLOWN DOWN ALL ACROSS AMHERST COUNTY. |
| Jul 4, 5:45 PM EDT | TSTM WND DMG | 5 W Dillwyn, VA | THE BUCKINGHAM COUNTY SHERIFFS OFFICE REPORTS THAT A TREE WAS BLOWN DOWN ALONG OAK HILL ROAD NEAR THE COURTHOUSE AREA OF BUCKINGHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS51 KRNK 042046
SVRRNK
VAC009-011-029-042145-
/O.NEW.KRNK.SV.W.0400.110704T2046Z-110704T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
EASTERN AMHERST COUNTY IN CENTRAL VIRGINIA
* UNTIL 545 PM EDT.
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLIFFORD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLIFFORD...
AND NEW GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3739 7858 3739 7899 3743 7902 3742 7907
3739 7907 3746 7919 3779 7912 3777 7906
3771 7905 3770 7898 3756 7890 3754 7885
3764 7882 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7852
TIME...MOT...LOC 2046Z 282DEG 23KT 3762 7906
$$
AMS3 follow-up statements
181
WWUS51 KRNK 042121
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT MON JUL 4 2011
VAC009-011-029-042145-
/O.CON.KRNK.SV.W.0400.000000T0000Z-110704T2145Z/
BUCKINGHAM VA-APPOMATTOX VA-AMHERST VA-
521 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN BUCKINGHAM...NORTHERN APPOMATTOX AND EASTERN AMHERST
COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENT CREEK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
TOWER HILL...
WINGINA...
AND TOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3739 7858 3740 7899 3740 7900 3770 7898
3756 7890 3754 7885 3764 7882 3764 7872
3770 7869 3769 7865 3771 7866 3776 7861
3776 7852
TIME...MOT...LOC 2121Z 274DEG 25KT 3756 7884
$$
AMS388
WWUS51 KRNK 042133
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT MON JUL 4 2011
VAC009-042143-
/O.CAN.KRNK.SV.W.0400.000000T0000Z-110704T2145Z/
AMHERST VA-
533 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AMHERST COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3740 7858 3740 7878 3753 7888 3755 7887
3754 7883 3760 7884 3761 7882 3763 7883
3764 7872 3770 7869 3769 7865 3771 7866
3776 7861 3776 7852
TIME...MOT...LOC 2133Z 274DEG 23KT 3756 7871
$$
VAC011-029-042145-
/O.CON.KRNK.SV.W.0400.000000T0000Z-110704T2145Z/
BUCKINGHAM VA-APPOMATTOX VA-
533 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN BUCKINGHAM AND NORTHEASTERN APPOMATTOX COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINGINA...OR 6 MILES EAST OF BENT CREEK...MOVING EAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
WINGINA...
AND TOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3740 7858 3740 7878 3753 7888 3755 7887
3754 7883 3760 7884 3761 7882 3763 7883
3764 7872 3770 7869 3769 7865 3771 7866
3776 7861 3776 7852
TIME...MOT...LOC 2133Z 274DEG 23KT 3756 7871
$$412
WWUS51 KRNK 042145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT MON JUL 4 2011
VAC011-029-042155-
/O.EXP.KRNK.SV.W.0400.000000T0000Z-110704T2145Z/
BUCKINGHAM VA-APPOMATTOX VA-
545 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BUCKINGHAM AND
NORTHEASTERN APPOMATTOX COUNTIES EXPIRES AT 545 PM EDT...
THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE
THUNDERSTORM WARNING IS BEING ISSUED FOR A PORTION OF THE PREVIOUS
WARNING AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3740 7858 3740 7878 3753 7888 3755 7887
3754 7883 3760 7884 3761 7882 3763 7883
3764 7872 3770 7869 3769 7865 3771 7866
3776 7861 3776 7852
TIME...MOT...LOC 2145Z 273DEG 23KT 3755 7858
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:58 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 4, 3:58 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON JUL 4 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGHOUT THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HIGH PRESSURE RETURNS TO THE AREA TOWARD THE LATTER HALF OF THE
UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
SIGNIFICANT CLUSTER OF SHOWERS AND STORMS WILL PROGRESS WEST TO EAST
ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. SEVERE
THUNDERSTORM WATCH 594 CONTINUES ACROSS THE AREA THROUGH 800 PM.
ANOTHER CONCERN WITH THESE STORMS IS THE HEAVY RAINFALL RATE THE ARE
PRODUCING...THE RELATIVE SLOW SPEED OF THE STORMS...AND THE HIGH
POTENTIAL FOR MULTIPLE STORMS TO PROGRESS OVER THE SAME AREA. THERE
THREE ELEMENTS TOGETHER ARE GOOD INDICATORS OF THE POTENTIAL FOR
FLASH FLOODING THROUGH AT LEAST THE DURATION OF THE SEVERE
THUNDERSTORM WATCH. THE WATCH CONCLUDES AT 1000 PM TO ALLOW FOR THE
POTENTIAL FOR ANY RUNOFF FLASH FLOODING TO CONTINUE THROUGH THAT
TIME. ANTICIPATING THE BULK OF THE CONVECTION TO END BY DUSK WITH
LINGERING ISOLATED SHOWERS AND STORMS INTO THE EARLY MORNING HOURS
ON TUESDAY...ESPECIALLY OVER SOUTHSIDE VIRGINIA AND NEIGHBORING
SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY LATE TONIGHT INTO EARLY
TUESDAY MORNING...LOOK FOR PATCHY FOG TO DEVELOP...ESPECIALLY IN
AREAS THAT RECEIVED RAINFALL TODAY. ALSO...LOW LEVEL CLOUD COVER IS
EXPECTED TO DEVELOP AT THE HEIGHT OF THE BASE OF THE NOCTURNAL
INVERSION.
ON TUESDAY...MORNING PATCHY FOG AND LOWS ARE EXPECTED TO BURN OFF
FAIRLY RAPIDLY AFTER SUNRISE. THE SHORTWAVE TONIGHT WILL HELP DRAG A
SURFACE COLD FRONT OVER THE REGION...AND IT WILL STAY NEARLY
STATIONARY OVER OR NEAR THE AREA THROUGH THE DAY TUESDAY. ANTICIPATE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN BY MIDDAY...WITH
THE GREATEST CONCENTRATION OF SHOWERS AND STORMS ACROSS THE SOUTHERN
HALF OF THE AREA. GREATER CLOUD COVER ACROSS THE AREA AT THE START
OF THE DAY WILL HELP KEEP HIGH TEMPERATURES LOWER THAN THOSE
REALIZED TODAY. EXPECTED MID TO UPPER 80S EAST OF THE BLUE
RIDGE...WITH READINGS AROUND 80 TO THE LOWER 80S IN THE MOUNTAINS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD TROF AT 500 MB REMAINS OVER THE REGION THROUGH THURSDAY.
FORECAST AREA WILL BE IN THE BAROCLINIC ZONE AND HAVE SOME ENHANCED
LIFT THROUGH THE PERIOD DUE TO CONVERGENCE ALONG A WEAK SURFACE
BOUNDARY. MODELS ARE HINTING THAT AREAS OF LOW PRESSURE MAY BE
TRACKING ALONG THE FRONT...BUT AT THIS TIME...CHALLENGING TO NARROW
DOWN TIMING OF BEST CHANCE OF PRECIPITATION. WITH THE FORECAST AREA
STAYING IN A MOIST UNSTABLE AIRMASS HIGHEST PROBABILITY OF SHOWERS
AND THUNDERSTORMS WILL BE EACH AFTERNOON AND EVENING. STAYED CLOSE
TO MAV GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES THROUGH THE
PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH MONDAY.
AT THE SURFACE A WEAK FRONT STALLED JUST NORTH OF THE FORECAST AREA
ON THURSDAY WILL SINK SLOWLY SOUTH OF THE COUNTY WARNING AREA FOR
SUNDAY AND MONDAY. THIS SHOULD REDUCE THE DAILY AFTERNOON AND
EVENING CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.
ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DSHazardous weather outlook, Jul 4, 1:00 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT MON JUL 4 2011 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- WVZ042-051700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER- 100 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH SOME OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-WVZ043>045-051700- ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER- 100 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH AN ISOLATED NUMBER OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DS
In the hours before
Local storm report, Jul 4, 4:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 4 ESE FERRUM 36.91N 79.95W
07/04/2011 FRANKLIN VA LAW ENFORCEMENT
ONE TREE DOWN ON WAIDSBORO ROAD.
0300 PM TSTM WND DMG 1 NNW INDIAN VALLEY 36.93N 80.56W
07/04/2011 FLOYD VA PUBLIC
TREE TOPS SNAPPED OFF. ESTIMATED WIND GUST TO 65 MPH.
0300 PM TSTM WND DMG 5 E FERRUM 36.92N 79.92W
07/04/2011 FRANKLIN VA LAW ENFORCEMENT
ONE TREE DOWN ON PROVIDENCE CHURCH ROAD.
0312 PM TSTM WND DMG 1 SW FERRUM 36.91N 80.03W
07/04/2011 FRANKLIN VA LAW ENFORCEMENT
ONE TREE DOWN ON SPANISH OAK ROAD.
0315 PM TSTM WND DMG 2 NE ROANOKE 37.30N 79.93W
07/04/2011 CITY OF ROANOKE VA AMATEUR RADIO
TREE DOWN ON PLANTATION ROAD.
0315 PM TSTM WND DMG 6 S ROCKY MOUNT 36.92N 79.89W
07/04/2011 FRANKLIN VA LAW ENFORCEMENT
ONE TREE DOWN NEAR THE INTERSECTION OF BRIAR MOUNTAIN AND
FISHBURN MOUNTAIN ROAD.
0316 PM TSTM WND DMG 2 N ROANOKE 37.31N 79.96W
07/04/2011 CITY OF ROANOKE VA AMATEUR RADIO
ONE TREE DOWN NEAR VALLEY VIEW MALL.
0317 PM TSTM WND DMG 2 ENE FERRUM 36.93N 79.98W
07/04/2011 FRANKLIN VA LAW ENFORCEMENT
ONE TREE DOWN ON FRANKLIN STREET.
&&
WHPLocal storm report, Jul 4, 4:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG BLACKSBURG 37.23N 80.42W
07/04/2011 MONTGOMERY VA PUBLIC
TREE FELL ON TRAILOR HOME
&&
EHSpecial weather statement, Jul 4, 4:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON JUL 4 2011
NCZ019-042045-
WILKES NC-
410 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BOOMER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
STORM. IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.
THIS STORM WILL BE NEAR WILKESBORO RESERVOIR AROUND 420 PM...MORAVIAN
FALLS AROUND 440 PM AND WILKESBORO AROUND 445 PM.
LAT...LON 3607 8142 3607 8144 3609 8149 3609 8152
3612 8154 3614 8150 3617 8148 3622 8127
3606 8099 3602 8118 3603 8121 3602 8127
3599 8133Local storm report, Jul 4, 4:12 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 W STEWARTSVILLE 37.27N 79.82W
07/04/2011 E1.75 INCH BEDFORD VA PUBLIC
&&
EHLocal storm report, Jul 4, 4:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 N ELKIN 36.33N 80.85W
07/04/2011 SURRY NC 911 CALL CENTER
3 TREES DOWN
&&
EHLocal storm report, Jul 4, 4:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM LIGHTNING 2 ESE BOONVILLE 36.22N 80.68W
07/04/2011 YADKIN NC 911 CALL CENTER
LIGHTNING STRUCK A BALE OF HAY IN THE 1500 BLOCK OF
CHARITY CHURCH ROAD.
&&
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:54 PM EDT | Special Weather Statement | RNK | Botetourt | 66 min |
| Jul 3, 9:42 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jul 4, 12:47 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 58 min |
| Jul 4, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 63 min |
| Jul 4, 2:00 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 60 min |
| Jul 4, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 53 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 62 min |
| Jul 4, 2:18 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 63 min |
| Jul 4, 2:48 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 4 hr |
| Jul 4, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jul 4, 2:52 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 5 hr |
| Jul 4, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 48 min |
| Jul 4, 3:12 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 63 min |
| Jul 4, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 54 min |
| Jul 4, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 65 min |
| Jul 4, 3:55 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Radford | 65 min |
| Jul 4, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 55 min |
| Jul 4, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jul 4, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 52 min |
| Jul 4, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 26 min |
| Jul 4, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 58 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 59 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 28 min |
| Jul 4, 6:11 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.